New to Fibro

Hi everyone, I have recently been diagnosed with Fibromyalgia I am 22, had chronic intense pain over 4/5 years with multiple misdiagnosis. My doctor has started me on 15mg mirtazapene as I struggle sleeping, during my time taking this medication I have been on this for about 3 weeks now once I take it within 10-15 my body locks up really tight and becomes really uncomfortable and takes a good 2 hours to settle is this normal? Have a follow up with my doctor next week to see how I'm getting on also struggling with the constant tiredness and feeling hungry. Any tips would be great x

10 Replies

oldestnewest
  • Hi HanLea welcome to our wonderful forum ☺ I'm sure you will come to find the forum invaluable in chatting to others who are going through the same experience as you, talking to others at different stages of their lives with Fibro and learning from their experiences.

    It does help with the whole process and I wish I had found the site years ago. I have had Fibro for nearly 30 yrs and I'm still learning about it, like we all are.

    This is a not so common side effect from this medication and i would advise you to tell your doctor as soon as possible so he can advise on what to do.

    Please do go look at the mother site where you will find all the information you need and lots of useful links on Fibro and I look forward to chatting to you on the forum.

    fmauk.org

    Peace, luv n light

    Jan xx

  • Thankyou very much, what medication do you take for your Fibro if you don't mind me asking xx

  • No of course not, I take Amitriptyline which help with sleep, muscle spasms & mood,I also take Pregablin, which is quite often given to help Fibro symptoms to work on damaged nerves, or calm overactive nerves, depending on your condition. It is unknown exactly how LYRICA works in the body. However, certain studies suggest that LYRICA reduces “extra” electrical signals sent out by damaged nerves in the body.

    Gapabentin is often called its sister drug. as it works in a similar way. Some people can't take one, so the other one is offered.

    I also take Quinine Sulphate which is an anti malaria drug but it helps my cramps & I've taken it for years. I have a Butrans Patch which is a slow release pain relief & i take Codiene 30/500.

    It takes a while to get medication right because we all react to it so differently but it normally a concoction of medication that helps ease the symptoms.

    Luv Jan xx

  • Hello HanLea and a warm welcome to our friendly fibro community where you can get advice, support, help and understanding. Have you seen our Mother Site fmauk.org ?

    Here you will find a wealth of infomation about fibro, including guides and links.

    I have not heard of this side effect of mirtazapine, it may be worth getting it checked out.

    It doesn't sound as though it has been very effective for you either.

    It is very difficult to diagnose fibro as it mimics so many other conditions and your post is not unusual, indeed for some it can take many years. It is the same with medication, it is a case of trial and error and what suits one person may not suit another.

    I suggest you write your symptoms and side effects down and then you may be able to give the doctor more information.

    The hunger could be because your appetite is enhanced, weight gain can be a problem in this case. Again make a note of it.

    If you look on the mother site you will see the usual medications prescribed.

    I do hope we will see you around the forum.

    Kay

  • I'd never heard of the condition before until I was diagnosed I have been through so many diagnoses over the past 4/5 years, aswell as Fibro I also have hyper mobility syndrome which also gives me pain. It has definetly helped with the sleeping side of things and I'd say it has helped slightly with my pain but I think its giving me more cons than pro's at the moment. They have also referred me for physiotherapy which I am not looking forward to as I am sensitive to touch so I doubt they will be able to do much xx

  • Hello Hanley I can see by your post you most defiantly have Fibromygia by the way you have decribed you symtems I my self was miss diegnosed wrongly too so I know how that feels I will tell my medication but it's up to you to discuss this with your doctor and also some medication don't help So here goes Fot pain relief , Codrydamol Ibuprofen Pregabalin, For sleep Loranzipam addictive but they work , For pain reliefe to feet and legs Fenbid gel 10 mg from the doctor For self help plenty of self massage to affected areas with a good moisturiser For exisise gentle swimming Sorry your so suffering and so young to have this horrible condition x

  • Hi HanLea

    I sincerely hope that you are feeling as well as you possibly can be today? Welcome to the forum and it is wonderful to make your acquaintance. I am so genuinely sorry to read this and it could be a side effect of the mirtazapine? I would discuss it with your doctor when you go?

    I have pasted a list of the most common side effects below:

    Common mirtazapine side effects include:

    drowsiness, dizziness;

    strange dreams;

    vision changes;

    dry mouth;

    constipation;

    increased appetite; or.

    weight gain.

    I want to sincerely wish you all the best of luck and please take care of yourself my friend.

    All my hopes and dreams for you

    Ken

  • Hi I'm new to the forum too.

    Have you had blood tests?

    I have problems taking pain medication. Side effects are worse than the pain.

    It's good that we can talk to similar people x

  • What meds are you taking? X

  • I'm not at the moment.

    Waiting for the pain clinic.

You may also like...